Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling dizzy and hearing a loud squilling sound. Suggest the tests to be taken

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 2860 Questions

default
Posted on Thu, 21 Nov 2013 in Ear, Nose and Throat Problems
Question: I've been dizzy for a month now, at first I felt like I was on the sea but now it seems like the room is spending my ears stop up and when they unstop I hear a loud squilling sound. I've been checked for ear infection and fluid in my middle ear. I've had a cat-scan and an ultrasound on my neck all test came back negative . I've been to an ENT and nothing was done. do I need to have an MRI? Will these test be enough ? what do you think I should do have you ever heard of such a thing
doctor
Answered by Dr. Prasad 2 hours later
Brief Answer: Review with an ENT surgeon... Detailed Answer: Hi, From what I understand you have symptoms of dizziness that evolved to vertigo over a period of month associated with ear block (stop up and unstopping) and tinnitus (loud squilling sound). I am not sure if you also have associated hearing loss, ear pain/discharge and upper respiratory complaints (nasal congestion, sore throat, etc). I would like to know additional details, because your symptoms are very consistent with an ear pathology - either the balancing system issue or Eustachian tube dysfunction. I understand you been checked for ear infection and for fluid in the middle ear; but I would insist for a second ENT opinion. A detailed ear examination, physical tests for vertigo such as dix hallpike test, audiometry, electronystagmogram (ENG) and other battery of test will be crucial. MRI is a better diagnostic tool than CAT scan; but I wouldn't order this test as the first choice test. If ENT evaluation is clear, my next close possibility would be metabolic dysfunctions. I would check you blood sugars, electrolytes, liver / renal and thyroid functions to know if something is wrong. If no conclusive evidence is found on routine tests, then my last (rare) possibility would be related to perimenopause / menopause. Low estrogen level can mimic vertigo and ear symptoms; adding a low dose estrogen can solve the problem. In brief, your symptoms are strongly pointing towards an ear pathology. I would definitely suggest you consider a second ENT opinion. More diagnostic tests are in order. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad 37 hours later
thanks doctor your information is very informative. I had a hysterectomy in 1997 I don't take any hormones replacements. I don't have any pain or discharge from my ears. I do have high blood pressure but im on medication for it. I feel fine until have these episodes the spinning last for about a minute or so and the loud squliing after I turn the tv up loud to block it out and eventually it goes away but it also make me sick in the stomach. I made an appointment with a neurologist that specialize with vertigo should I keep this appointment or change and go to another ent. I can have a blood test done but what type of test would I say I need. is there any cure for vertigo and tinnitus and what causes it. again thanks doctor look forward to hearing from you
doctor
Answered by Dr. Prasad 9 hours later
Brief Answer: Neurotologist would have been the ideal choice... Detailed Answer: Hi, Neurotology is a field of science which specializes with vertigo and neurological disorder of ear. Neurologist who specializes with vertigo will also do... You may go ahead with the appointment; discuss about possibilities of eustachian tube dysfunction and vestibular disorders. The doctor might order for those hearing tests and vertigo test which will bring him to the diagnosis. The doctor might also be looking for systemic disorders in the form of electrolyte and metabolic changes that may be making you dizzy. If I were to be your treating doctor, I would check for serum electrolytes, liver and renal panel tests. MRI scan would be the next choice. These tests needs to be streamlined based on a thorough clinical examination. I hope your neurotologist would do the needful. Let me know the results and we shall discuss further. Good luck!!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad 25 hours later
I had blood work done a week after this started which was 9-9-13 everything was ok except my NE% 34.0, LY% 53.7,AST(SGOT) 56, ALT(SGPT) 43. do you think I need to have it done again before I go to my next appointment. again thanks doctor
doctor
Answered by Dr. Prasad 1 hour later
Brief Answer: Reports are OK.. Detailed Answer: Hi, Though the reports are slightly abnormal, I don't see any need to repeat the test now. The abnormal differential counts are known to improve within a few weeks. I hope you are not suffering from fever. Liver enzymes on the other had may take some more time to recover, say in the next 2-4 months. Perhaps all your symptoms are effects of recent viral illness involving the ears. So do not be very concerned. Consult the doctor as planned, you should be able to find the solution very soon. Thanks once again for discussing with me. Let me know if you have any other doubts before closing this discussion. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High blood pressure

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

i TAKE WARFARIN FOR AN ARTIFICAL HEART VALVE I HAVE HAD FOR 20 YEARS. i AM WANTING TO TAKE A PILL THAT HAS POMEGRANATE, ACAI BERRY, GREEN TEA, GOJI BERRY AND RESVERATROL IN IT TO HELP LOSE WEIGHT. THE BERRIES HAVE HAVE AN ANTIOXADENT ORAC RATING OF 8687 THE HIGHEST O OF ANY FOOD AND 12.6 TIMES THE ANTIOXIDANT RATING OF ACAI BERRIES. IT IS CALLED mAQUI-6. IT IS JUST A BALANCE OF 1 PILL AT MEAL TIME AND I WOULD REALLY LIKE TO TRY IT. IT IS A SLOW WEIGHT LOSE PROGRAM WITH WALKING A NO MORE THAN 2 LBS A WEEK OR LESS. I KNOW ALOT OF THESE DON'T WORK OR ARE NOT GOOD FOR YOU BUT NEITHER IS 35 LBS OVER WEIGHT WITH HEART DISEASE. I HAVE TRIED WEIGHT WATCHERS AND LA WEIGHT LOSS. I AM AMOST 60 AND DO NOT HAVE HIGH BLOOD PRESSURE. I TAKE 2 MG. COUNEDAN AND LIPITOR.. I WOULD APPRECIATE YOUR IN PUT.

doctor1 MD

Dear Dr.



I'm from Sri Lanka. My mother is 68+ & having PKD. It was found in 79' and was under medication for High Blood Pressure since 85'. She started hemo-dialysing April/09 once a month and at present doing dialysis once a week. But she is continously having disnia. What can be the reason behind it ? What can we do about it ? Is this her final stages ?

                                   

                                                                 

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

I am sick and shaking my right foot is numb and chest hurts vomiting feeling overwhelmed and about to black out scared. I wake up with panick attacks. My blood pressure is 151 over 94 before it was 184 over 100 taking the blood pressure medicine....

doctor1 MD

Hello Doctor, I don't feel good. Feel a little bit dizzy, What's wrong with me? What can I do? XXXX